New to T3

Hi everyone, I just wanted to tell you that I have been taking T3 for 10 days now and still feel weary, and I wondered if this is normal? Shaws gave me some good advice (as always shaws thank you) to take only 20 mcg per day for the first few weeks (I'd been prescribed 40 mcg per day by doc to replace 50 mcg per day of levo which I could not tolerate). I thought I may have felt so much better by now but I don't, is it just me? So grateful to be able to ask these questions and you lovely people being kind enough to help.

15 Replies

oldestnewest
  • You could try increasing by another 10mcg if you are tolerating the 20mcg. It may just be that you are not yet in a high enough dose. Some of us are able to increase more quickly than others. You might be one of them. If it does turn out to be too much, reduce and try again in another week.

    I hope you feel some improvement soon.

    Carolyn x

  • Thank you so much CarolynB for that information, don't know what I'd do if I couldn't speak here with you people and I so appreciate it. Hope you don't mind me asking but how would I know if any increase was too much? Thank you for your kind words x

  • If you start to feel worse or if you overheat or your body temperature becomes high or if your heart rate goes too high, you might have increased too much. A small increase of 10mcg should be ok, especially as you will still be on a smaller dose than your doctor has prescribed.

    I how that helps. If you have any further questions please do ask :)

  • So grateful for that CarolynB, and for you reassuring me that it's ok to ask, it means so much .... you are a sweetie, thank you x

  • That's what we're here for :)

  • Hi peapod,

    This is just my personal experience. I cannot utilise t3 if i have t4 in my system. This can take up to 12 weeks or more i think

    I know this because twice i have been in this situation, either trying to introduce liquid t4 to t3 or trying NDT then introducing t3 back to regime. Either of these stopped t3 from working for me. On both occasions i then stopped taking any med for numerous weeks as i was at a loss. Only after 9 weeks or so and being very ill in deed did i reintroduce t3. This second time i take once only dose which works for me better than multi dosing.

    We are all individuals and thyroid meds work differently for all of us. Trial and error is key with t3 from my experience.

    It's early days, take things very slowly and don't give up on first hurdle.

    Sparkly x

  • Thank you Sparkly for sharing that with me and sorry to hear that you were very poorly, so glad that you have managed to sort what works best for you and that you're feeling better. I know what it feels like to just stop taking meds because I stopped levo because it poisoned me. I've gone from levo to T3 (grateful to have this) and thought I may feel better straight away but given this valuable info I will take your advice and go slowly and not give up yet! It's so important to talk with people who have 'been there and done that' and who know so much more than the docs. Thank you for taking the time to reply Sparkly, and reminding me that it's early days, it's much appreciated x

  • Your welcome! I think it is important to share experiences with one another.

    I take t3 in one dose now and i know for certain after this last week that this is definitely right for me.

    My consultant is fine about me on t3 but would rather i split my dose.

    I tried all different combinations last week and could not overcome the slumps when obviously my levels drop and symptoms kick in.

    I did multi dose the first time i took t3 and even though it worked fantastically from day one, i suffered constant slumps. This was why my consultant introduced liquid t4. That was a big mistake and how i come to realised t3 would not work with t4 in my system.

    I think if I'd have gone on t3 straight after t4 then i would have given up thinking it did not work for me.

    This could possibly be what other people might experience, and hence give up! It's just my opinion.

  • Oh dear Sparkly what a nightmare but thank you for sharing what happened to you. It's so wrong that there isn't enough knowledge at the docs and yet an abundance of it here with all you lovely people. Glad you've worked out what's best for you and well done to you for that!

  • Hi peapod, I don't have any advice I'm afraid, but just wanted to let you know you're not alone. I started T3 16 days ago, and I do feel better than before but I'm not there yet. I was prescribed 20mcg to replace 75mcg levo. I started off splitting the dose but I think I feel better on once a day. Although I really need a dose on waking, I feel more steadily dosed through the day than with splitting. How are you taking yours?

  • Thank you mountaingoat83 so glad that you have some improvement with T3 even if it's not optimal yet. I have been taking my 20 mcg as one dose in the morning and after the valued advice on here, have just today started taking a half tablet along with it, taking it to 30 mcg so I'll see how that goes. At least I know I'm not being poisoned with the levo but I am still struggling with acid reflux despite throwing ACV, soda, betaine/pepsin etc. at it. I've stopped those now and started taking Mastic Gum capsules at night last Monday, so I'll see if that and the increased T3 helps. I so hope so. Hope you feel better soon too mountaingoat83.

  • Hi Peapod, good luck with the 30mcg I'd be interested to know how you get on. Seems a little odd that you've been prescribed 40mcg to replace 50, and I've only been prescribed 20mcg to replace 75! I guess it might depend on our blood tests. I've got the endo next week, not sure what he's going to say about me taking it once a day against his advice, but I had what seemed like good advice from the pharmacist so hopefully he'll be ok.

    Totally with you on the digestive issues, though mine are further through the system - I eat and bloat immediately and everything churns about (nice!). However I know it's thryoid-related as it temporarily resolved when I first started levo, so hopefully we'll both be better when we're optimal.

    Keep us posted on your progress x

  • Hi mountaingoat83 and yes I thought about the difference in your T3 mcg's to mine given that you were on higher levo than me. Oh what a nightmare eh. Totally sympathise with the stomach issues as that is whole other problem on top of everything else. So weary of it and I'm sure you and others on here are too. Wishing you good luck with your endo next week. Yes I will keep you posted and hope you do the same.

    Take care x

  • Hi, Peapod. I can't give advice but can corroborate feeling awful as I transitioned from an over the counter desiccated thyroid to NT. I started out with 1/8 grain (16.25) NT and moved to 1/2, then to 1, and I felt awful. The lower dose really tired me out--horrible feeling in eyes and head. The grain made me feel strange in my chest and head, and I was drained at 5 pm (usually I wake up). I moved back to 1/2 grain and, in my case, took iodine (which I like), and I'm just starting to feel better. I can't say for sure but I think it's just a matter of my body becoming used to the change over time and also of my not taking the lowest dosage--that was a disaster--I had to take the minimum for me to tolerate the transition, but it can't be so low that I can't function. This is guesswork based on the advice I receive from this group (and the assurance), and following what my body is telling me. I still don't know if I'm taking the right dose, but I've only been at this transition a month and a half, and am only starting to feel like I can "do my day." I agree that without this group, I don't know what I'd do either. Medical assistance has not been enough to get me through all the scary moments, day by day, even minute by minute. Hang in there.

  • Hi Indiaza and thank you for that. So sorry you've been through it and again as you say the medical assistance is at best frightening. I know what you mean about the eyes and head, I am the same, can't seem to focus at the moment and fuzzy feeling. This group are a lifeline aren't they. It's awful to know that so many are suffering and shouldn't be, but also so reassuring knowing that there are others out there who know what it's like and help us. I do hope you feel better in the coming days Indiaza and thank you I will hang in there.

You may also like...